Skin very dry from radiotherapy

Post your skin cancer and sun safety related questions for our experts here.

Moderator: talkhealth

Locked
3 posts
Guest Posts
Posts: 687
Joined: Wed Sep 07, 2016 4:12 pm
Quote

by Guest Posts on Tue Sep 08, 2020 12:21 pm

Skin very dry from radiotherapy

My husband had treatment for two skin cancers – one on his ear and one on his nose - a couple of years back which was Radiotherapy. Since then his skin is very dry and he has something like a small spot on his nose, something on his lower eyelid and he says he is itchy on his chest which has quite a few red spots that look like a contact rash..... can anyone offer any advice as to what to use on the itchy skin – almost impossible to see a doctor at the moment so would appreciate any help you can give.

Thanks in advance
Linda
talkhealth team on behalf of a guest visitor

User avatar
Julie Van Onselen
Posts: 44
Joined: Wed Aug 31, 2016 10:02 am
Quote

by Julie Van Onselen on Mon Sep 14, 2020 9:28 pm

Re: Skin very dry from radiotherapy

Dear Linda
I am sorry to hear your husband is uncomfortable with dry skin. The skin lesions on his face should be examined, especially as he has a history of skin cancer. The dry skin and red spots on his chest, may well be a contact eczema or simply eczematous skin due to dry skin. I suggest that he books an appointment with his GP to have his skin examined. In the meantime, dry irritated skin can be treated with complete emollient therapy (can also be used for washing his face and shaving), discuss with your local pharmacist and ask them to recommend a bland fragrance-free emollient, which should be used for washing and moisturising. Avoid all soaps and cosmetic washes - anything that bubbles. The pharmacist may recommend a topical treatment for the red spots, if eczema is diagnosed. Do visit The National Eczema Society website and download their factsheet on emollients for more advice and practical tips:
https://eczema.org/information-and-advi ... mollients/
I hope this helps your husband.
Julie Van Onselen
Independent Dermatology Nurse
http://www.talkhealthpartnership.com/on ... nselen.php

User avatar
Dr Vishal Madan
Posts: 18
Joined: Thu Jul 11, 2019 10:45 am
Quote

by Dr Vishal Madan on Tue Sep 15, 2020 2:28 pm

Re: Skin very dry from radiotherapy

Dear Linda

Sorry to hear about your husband's ongoing symptoms. Without seeing him in person or the photos of his skin rash; it is impossible to be certain however, if he has scaly spots on nose and lower eyelid, I would be considering a diagnosis of Actinic keratosis. This is nothing alarming, just sun damaged skin.
Likewise the skin on the chest could be a multitude of conditions as previously suggested.
Please request your husband's GP to at least review his pictures if they are not offering F2F appointments.

Best wishes

Vishal
Dr Vishal Madan
Consultant Dermatologist - MBBS (Hons), MD, FRCP

http://www.talkhealthpartnership.com/on ... _madan.php

Locked
3 posts